MAUDE Adverse Event Report: STRYKER SPINE-US SLIDE RASP HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US SLIDE RASP HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48361235
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the trial distal tip broke.The surgery was successfully completed and there was no adverse health consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed via email correspondence with the sales rep and visual inspection of the returned product.No relevant manufacturing issues were found.The instrument's ifu states: "while rare, intraoperative fracture or breakage of instruments can occur.Instruments which have experienced extensive use or extensive force are more susceptible to fracture depending on the operative precaution, number of procedures, and disposal attention.Instruments must be examined for wear or damage prior to surgery." based on the age of the device it is likely that the device fractured due to normal wear and tear.

Brand Name
SLIDE RASP HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7557627
Report Number0009617544-2018-00114
Device Sequence Number1556123
Product Code LXH
UDI-Device Identifier07613327269116
UDI-Public(01)07613327269116
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48361235
Device Catalogue Number48361235
Device Lot Number08C841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1